Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 155, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2014, 6:57 PM CDT for Saint Charles County, Saint Louis County, City of Saint Louis, Missouri; Madison County, Saint Clair County, Illinois. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 21, 2014, 7:30 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:15 PM CDT | TSTM WND GST 50 | St. Louis, MO | NORTH SIDE OF DOWNTOWN |
| Jun 21, 7:30 PM CDT | TSTM WND GST 50 | Pontoon Beach, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310
WUUS53 KLSX 212357
SVRLSX
ILC119-163-MOC183-189-510-220030-
/O.NEW.KLSX.SV.W.0155.140621T2357Z-140622T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
ALTON...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLACK JACK...ALTON...FERGUSON...DELLWOOD...SPANISH LAKE...
JENNINGS...NORTHWOODS...BELLEFONTAINE NEIGHBORS...RIVERVIEW...WOOD
RIVER...GRANITE CITY...PONTOON BEACH...MADISON...VENICE...
BETHALTO...GLEN CARBON...EDWARDSVILLE...ST. LOUIS...WEST ALTON AND
BEVERLY HILLS.
THIS WARNING INCLUDES CONFLUENCE STATE PARK...HORSESHOE LAKE STATE
PARK AND SCOTT JOPLIN HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN ILLINOIS NEAR EXIT 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3852 9026 3860 9032 3868 9029 3893 9039
3894 9035 3892 9030 3892 9028 3897 9027
3900 9020 3882 8984
TIME...MOT...LOC 2357Z 307DEG 8KT 3885 9024
HAIL...1.00IN
WIND...60MPH
$$
TRUETT1 follow-up statement
216
WWUS53 KLSX 220015
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT SAT JUN 21 2014
ILC119-163-MOC183-189-510-220030-
/O.CON.KLSX.SV.W.0155.000000T0000Z-140622T0030Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
715 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...NORTHEASTERN ST. LOUIS...NORTHEASTERN ST. CHARLES...
NORTHWESTERN ST. CLAIR AND WESTERN MADISON COUNTIES UNTIL 730 PM
CDT...
AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST ALTON...
AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORMANDY...SPANISH LAKE...JENNINGS...NORTHWOODS...BELLEFONTAINE
NEIGHBORS...HILLSDALE...RIVERVIEW...WOOD RIVER...GRANITE CITY...
PONTOON BEACH...MADISON...BETHALTO...VENICE...GLEN CARBON...
EDWARDSVILLE...ST. LOUIS...EAST ST. LOUIS...BEVERLY HILLS...UPLANDS
PARK AND HARTFORD.
THIS WARNING INCLUDES CONFLUENCE STATE PARK...HORSESHOE LAKE STATE
PARK AND SCOTT JOPLIN HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN ILLINOIS NEAR EXIT 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3896 9013 3882 8984 3852 9026 3860 9032
3868 9029 3893 9039 3894 9035 3892 9030
3892 9028
TIME...MOT...LOC 0015Z 307DEG 8KT 3883 9020
HAIL...1.00IN
WIND...60MPH
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:43 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 21, 5:43 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 543 PM CDT Sat Jun 21 2014 .SHORT TERM: (Through Late Tonight) Issued at 322 PM CDT Sat Jun 21 2014 Thunderstorm trends remain the primary focus of the short term forecast. Expecting storms up over northeast MO and west central IL to become more widespread through boundary interactions and collisions. Airmass is very unstable with SBCAPE in excess of 4500 J/kg and SB-LIs of -9 to -10 all the way back into central and east central MO. Expect that outflows from the storms up north will propagate southward which will provide triggers for further development. Storms could form into clusters or perhaps even a broken line before dissipating this evening, most likely somewhere near or just south of the Missouri River. There may be some patchy fog late tonight in any areas that receive rain this evening, but have left mention out for now due to the potentially patchy nature of the rain. Temperatures tonight should be similar to what we experienced last night so used a blend of guidance and persistence for lows tonight. Carney .LONG TERM: (Sunday through Next Saturday) Issued at 322 PM CDT Sat Jun 21 2014 The current pattern we are in will continue relatively unaltered through late Thursday, with a flat west-east mid-level flow and periodic effects from upper level disturbances or MCVs. This alludes to a continuation of our unsettled wx and TSRA chances thru much of this period, only being limited when available moisture becomes a factor, or enhanced when a clear focus can be seen. Rich atmospheric moisture will continue in place over our region into Monday night, with PWs in excess of 1.5", tailing off a bit on Tuesday and Wednesday, and returning for Thursday. With that in mind, a similar setup will be found Sunday that we have had the past few days for most locations, with weak boundaries, very weak CINH and hi instability during the peak heating times, which then fade with sunset. Some enhanced PoPs were maintained in northeast MO for late afternoon with influences from the southern periphery of the MCV du jour which is expected to be centered in IA at that time, but by and large, the convection looks to be pretty random, forming where enough local convergence can occur to initiate and will be hard to detect until we get closer. Better chances for SHRA/TSRA are expected on Monday and Monday night with a more significant shortwave TROF that will pass into this convectively favorable atmosphere--and went likely PoPs as a result. Tuesday and Wednesday, at this time, look to be a couple of dry days for most areas, but an intrusion from a strong enough upper level disturbance would change that. Rain chances return for a widespread area on Thursday with the return of rich and deep moisture and another upper level shortwave. A deep and amplified upper TROF is then expected to dig into the western CONUS for the end of the week. The models diverge on what this means for our area, but they do agree on rising heights and upper ridging returning, but aren't as sure on if that will be accompanied by upper level disturbances or not. At this point, felt prudent to fall back to climo PoPs in most places given the model impasse. Temps will remain relatively unchanged the next seven days with temps at or a bit above normal, with Monday looking like the only day where some areas may see below normal temps depending on how fast the clouds and rain move in. TES && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 516 PM CDT Sat Jun 21 2014 Broken line of convection extending from PPQ sw through COU will move southeastward into the St Louis metro area this evening, from about 01Z to 03Z Sunday. Could not rule out isolated showers/storms impacting UIN and COU early this evening, but it appears that most of the convection should be southeast of UIN and COU by 00Z Sunday. After the convection weakens and shifts southeast of the taf sites late this evening there should only be high level convective debris cloudiness. There may be some fog late tonight/early Sunday morning due to recent rainfall and light surface winds. Diurnal cumulus clouds will develop again late Sunday morning and afternoon with at least widely scattered showers/storms expected Sunday afternoon. Surface winds should be mainly s-swly on Sunday. Specifics for KSTL: The broken line of convection should move through STL around 01-03Z this evening. After this mainly just high level clouds along with light winds for the remainder of the night. Diurnal cumulus clouds will develop again late Sunday morning and afternoon with at least widely scattered showers/storms Sunday afternoon into the evening. Light surface wind will become swly Sunday afternoon, then weaken again Sunday evening. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 21, 3:35 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT SAT JUN 21 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 335 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY THIS EVENING...AND ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. SOME STORMS UNTIL LATE EVENING COULD BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH FRIDAY...WITH THE MOST WIDESPREAD EXPECTED TO OCCUR ON MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY UNTIL LATE EVENING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND POSSIBLE ELSEWHERE. ALL SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Jun 21, 5:28 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
06/21/2014 PIKE IL LAW ENFORCEMENT
SHERIFFS OFFICE HAS RECEIVED SEVERAL REPORTS OF TREES
AND POWER LINES DOWN ACROSS TOWN.
&&
MILLERLocal storm report, Jun 21, 5:53 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 NE MONTGOMERY CITY 38.99N 91.49W
06/21/2014 MONTGOMERY MO TRAINED SPOTTER
6 TO 8 INCH BRANCHES DOWN
&&
MILLERLocal storm report, Jun 21, 6:09 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG MONTGOMERY CITY 38.98N 91.51W
06/21/2014 MONTGOMERY MO TRAINED SPOTTER
TWO TREES DOWNED...BOTH AROUND 12 INCHES IN DIAMETER.
&&
TESLocal storm report, Jun 21, 6:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST TROY 38.98N 90.98W
06/21/2014 E45 MPH LINCOLN MO CO-OP OBSERVER
&&
KARLZLocal storm report, Jun 21, 6:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 3 E WINFIELD 39.00N 90.68W
06/21/2014 E60 MPH LINCOLN MO CO-OP OBSERVER
AT LD 25
&&
MILLERLocal storm report, Jun 21, 6:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST OLD MONROE 38.93N 90.75W
06/21/2014 E50 MPH LINCOLN MO TRAINED SPOTTER
EST 40-50 MPH
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 48 min |
| Jun 21, 4:33 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 25 min |
| Jun 21, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 41 min |
| Jun 21, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 25 min |
| Jun 21, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 35 min |
| Jun 21, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 38 min |
| Jun 21, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 21, 5:45 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 45 min |
| Jun 21, 6:04 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 41 min |
| Jun 21, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren | 46 min |
| Jun 21, 6:49 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 41 min |
| Jun 21, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 30 min |
| Jun 21, 4:01 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 29 min |
| Jun 21, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 29 min |
| Jun 21, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 48 min |
| Jun 21, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 44 min |
| Jun 21, 5:06 PM CDT | Areal Flood Advisory | LSX | Brown, Pike | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.